Long term med (Welbutrin) that stopped working

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/4/2017 9:37 PM (GMT -6)   
I have been taking the generic version of Welbutrin XL for over 10 years. This year I've gone through the deepest and longest depression of my life, complete with hypersomnia and fatigue. Obviously, the Bupropion has "pooped out" on me. I suggested going off of it to my P-doc but he waved off the idea. I suppose my brain has grown accustomed to this medication. What is the point of staying on a med that obviously doesn't work?

If anyone has taken Bupropion for a long time and then weaned off of it, what, if any withdrawals did you experience?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/5/2017 11:30 AM (GMT -6)   
I took it for awhile. I didn't like the way it made things taste. I was taking Effexor at the time also so I didn't have any trouble with weaning off. I just stopped taking it.

Do you take a high dose? Could an increase possibly help?

Is there any situation going on that could be adding to your depression?

Are you saying the doc wont let you try something else?

I hope you find what works for you. Maybe the Wellbutrin will start working again...

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

F27
Veteran Member


Date Joined Feb 2016
Total Posts : 840
   Posted 10/5/2017 11:35 AM (GMT -6)   
I too, took it for a while. It worked until it didn't. Unlike SSRI/SNRI ADs, you can just stop taking Wellbutrin.

As always, standard disclaimers apply, and your mileage may vary.

smile

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/6/2017 2:07 AM (GMT -6)   
Thank you for the replies. I take 300mg. XL. I think it goes up to 450mg. I'll ask my P-doc about it next appointment. I don't understand why / how I'm taking 60mg Prozac, 300mg Bupropion Xl, and 20mg Latuda and am still depressed. I get worried that something is seriously wrong with me. Is depression supposed to last this long? I feel scared sometimes.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/6/2017 2:56 AM (GMT -6)   
Sometimes you just don't have the right combination for your brain chemistry. You may need some adjustments. Is the latuda for bipolar?

I hope you find what works right for you.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/6/2017 3:26 AM (GMT -6)   
Karen - the Latuda is an Second Generation AP approved by the FDA for the treatment of bipolar depression. You know what? I'm really really scared, crying and thinking of "S." I'm very scared that I have treatment resistant depression. I pray, I try to think positive, I force myself to get out, I try to find pleasure in being with my fur-babies. I can't shake this depression. I am 53. I do not have children or Grand children. I live alone. I've never been so lonely and so seemingly out of place before. I've had depression since I was in high school. For some reason, I can't get a reprieve. Even a short period without this deep sadness would be helpful. I can't tolerate the feeling that I might not get better, that I will face old age like this. I want to believe that all depression can be treated with the right meds but there are many people out there who live their whole lives like this. I don't want to be one of them. It seem inhumane to expect us to live like this.

Thank you for your support.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/6/2017 4:27 AM (GMT -6)   
Have you ever tried SNRI's before? They fight depression and anxiety too. I did much better on them than SRRI's.

They say I am not bipolar, but I take abilify. It helps me a lot. I think I am a little bipolar. I don't have the highs (mania) but I have anger issues at times. I use to have them bad until I started abilify. It is a mood stabilizer but used for bipolar too.

I think talking to your doc about an SNRI might help you. I don't know though. I am not a doctor. I am just wondering.

I hope you feel better. It is no fun feeling the way you are feeling right now. And no it doesn't seem fair. You deserve to feel good.

Hang in there, we are here for you. I feel your pain.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/6/2017 3:29 PM (GMT -6)   
Karen, thank you for your support. I have taken Cymbalta (SSNR) and it shredded my stomach. When I stopped taking it, my stomach issue got better. I have no idea why but our bodies are all so different. Unfortunately, last night I stumbled upon a blog with comments from many people with treatment resistant depression. I don't even like to think of depression like that but many do suffer for years without help from meds and therapy. I am not ready to label my depression like that quite yet but it seems to be headed in that direction and that frightens me.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/6/2017 3:44 PM (GMT -6)   
Well I hope it is not. You felt good for awhile so something was working. It is so frustrating.

I took many SSRI's and had side effects on all of them, some worked regardless, but I couldn't tolerate them. It took me a few years to find what worked. Then I gained weight, but I finally figured that feeling better was worth it. It is always something.

But all I can say is don't give up. You seem to have coping skills and a good head on your shoulder. I think in time you will get there. Just keep trying...

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/7/2017 12:16 AM (GMT -6)   
Thanks, Karen. Yeah, I am either Bipolar II or I have atypical Depression. I am able to experience good feelings. I just get very depressed every day and I cry wondering when will I feel better.

On a side note, my PCP ordered an ultrasound of my Thyroid. My TSH always comes up in the "normal" range but in July my T4 tested LOW and in September, my T3 uptake tested LOW. I tested negative for Hashimoto's disease but I've read a lot about "Low T3 syndrome" and "Under conversion" of T4 to T3. I will see my P-doc on Monday and tell him about the new development. He cares about me and has even prescribed 5mg Ritalin (I can sleep through it...lol) to help me "function" during this time of either bipolar depression hypersomnia or SE of Latuda 20mg (lowest dosage). From what I understand, some people have a thyroid that cannot convert the T4 to T3. T3 is important and this could explain why I am so lethargic and fatigued. I'm wondering, which came first...the chicken or the egg, so to speak? I bet my P-doc will prescribe a synthetic T3 just to see how it makes me feel. He is the one who ordered the T4 back in July. I took synthetic Thyroxine (T4) but I got VERTIGO. I recently got my labs back from September testing which included a little more about my thyroid but she still didn't order a full panel.

Anyway, thanks for listening and caring. smile

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/7/2017 12:47 AM (GMT -6)   
I keep wondering about my thyroid. It comes back normal too. But I still wonder. I have such chronic fatigue. Plus my weight. But oh well.

I hope you can get to the bottom of it.

You are welcome. I always like reading your posts.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

kellyinCali
Regular Member


Date Joined Apr 2009
Total Posts : 284
   Posted 10/7/2017 1:48 AM (GMT -6)   
Thanks, Karen. Are you in the U.S. and on an HMO? After researching thyroid (stop the madness!), I am pretty sure doctors do NOT want to refer someone to an Endo. Basically, patients with thyroid issues are monitored several times per year and that costs money. I suppose it's my "depression" filter, but I don't expect my doctors to really *want* to help me feel better. isn't that sad? I used to be an Optimist.

I like reading your posts too and the Healing Well community.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41709
   Posted 10/7/2017 4:13 AM (GMT -6)   
I am in the US but not on an HMO. But the doc I am seeing at the moment is a PA. So he isn't real thorough. I am considering looking for another doc. We'll see.

I can see how you would be a bit pessimistic right now. I hope you get your optimism back though.

Have a great day...

Hugs...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 6:50 PM (GMT -6)
There are a total of 2,885,342 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157707 registered members. Please welcome our newest member, AndLo.
374 Guest(s), 11 Registered Member(s) are currently online.  Details
notsosicklygirl, imagardener2, LymeBug21, mattamx, netsavy006, Michael_T, 1000Daisies, mordant, mareish, MK1965, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer